Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 23, 2021, 6:34 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 23, 2021, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 50
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2599 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WWUS82 KMFL 232234
SPSMFL
Special Weather Statement
National Weather Service Miami FL
634 PM EDT Mon Aug 23 2021
FLZ067-232315-
Inland Palm Beach County FL-
634 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 715 PM EDT...
At 633 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Rotenberger Wildlife Refuge, or 18 miles
south of South Bay, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holey Land Wildlife Refuge. Rotenberger Wildlife Refuge, and
Highway 27 in Southwest Palm Beach County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2634 8087 2651 8086 2655 8059 2634 8054
TIME...MOT...LOC 2233Z 270DEG 6KT 2642 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:55 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 2:55 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 255 PM EDT Mon Aug 23 2021 .SHORT TERM... This Afternoon and Tuesday: No meaningful changes in the large-scale pattern with troughing located to our north, subtropical Atlantic ridging nosing in from the east, and a series of Tropical Waves marching through the Caribbean Sea. For South Florida a similar pattern will persist of somewhat suppressed convection and hazy skies resulting from a Saharan Air Layer (SAL). As with yesterday, the prevailing southeasterly synoptic flow and expected Gulf/Lake Breezes will favor the greatest afternoon shower/storm chances over the northern Everglades and Lake Okeechobee regions. While the dry/dusty conditions aloft should limit coverage a bit (especially by Tuesday) the storms which do develop could be locally strong with gusty winds possible. Otherwise warm temperatures and heat indices are the continued story with apparent temperatures in the 100 to 105 degree range each afternoon. .LONG TERM... Tuesday Night through Monday: With the Bermuda High remaining established across the region aloft, lingering Saharan Dust associated with the current plume over our area will continue to advect across the region through Wednesday via prevailing and persistent easterly flow. With a relatively dry airmass and low amount of precipitable water in the overall vertical column, widespread shower and thunderstorm activity will be inhibited. However it is important to note that although the Saharan Dust can act as an inhibiting factor for the distribution and areal coverage of shower and thunderstorm activity, some shower and thunderstorm could still develop albeit relatively isolated in nature. There is certainly the potential for a few of these isolated thunderstorms to become locally strong to marginally severe. The drier air in the mid-levels will allow for steep lapse rates of 6.5 to 7.5 C/km, which when coupled with differental heating and efficient insolation will allow for enough buoyancy to sustain efficient convective updrafts. With the relatively dry profile in the mid-levels as well as modest forecast DCAPE values, there is the potential of a few isolated strong wind gusts with the strongest thunderstorm activity Wednesday afternoon. As mentioned in the previous AFD, the lack of widespread shower and thunderstorm activity will allow for maximum temperatures to remain slightly above average with the warmest temperatures remaining across the interior areas of South Florida. Prevailing easterly flow overnight will allow for minimum temperatures along the east coast to remain warm, with slightly cooler values elsewhere. By Wednesday night into Thursday, a middle to upper level low will propagate westwards into South Florida from the NW Bahamas. Model guidance continues to depict the potential of an increase of moisture in the lower to middle levels, as well as colder temperatures aloft with a forecast 500mb temperature of -8C to -9C during the day on Thursday. Even with an slight uptick in moisture, there remains little confidence in the potential of widespread shower and thunderstorm activity during this period at this time. However this will be something to monitor as the week goes on, as environmental conditions could support the potential for a few stronger storms during the afternoon hours. Prevailing easterly flow will act to focus shower and thunderstorm activity across the interior and the Gulf coast. By Friday, the middle to upper level low will exit the region as it pushes northwestwards into the Gulf of Mexico. With the Bermuda High once again building back into the region, prevailing easterly flow will continue to remain as a constant across the region. The greatest coverage of shower and thunderstorm activity will once again be across the interior and Gulf coast region during the afternoon hours as a typical summertime pattern sets up over the region. && .AVIATION(18Z TAFS)... Shower/storm development this afternoon should remain inland from the terminals. Although KAPF is a possible exception as the Gulf Breeze pushes through around/after 18z. Otherwise SE winds 10-15 kt this afternoon decreasing to 5 kt or less tonight. Hazy skies at times with the presence of a Saharan Air Layer aloft. && .MARINE... Generally quiet conditions are anticipated to start the week outside of local effects from scattered showers and storms. Thereafter an increase in winds, seas, and rain chances is expected by mid week. Cautionary conditions are possible for mid to late week, so keep up with forecast changes. && .BEACHES... Increasing onshore winds are expected for the Atlantic beaches with an elevated rip current risk persisting through the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 92 80 92 / 10 20 10 40 West Kendall 79 93 79 93 / 10 20 10 40 Opa-Locka 80 93 79 91 / 10 20 10 40 Homestead 79 90 79 91 / 10 20 10 40 Fort Lauderdale 82 91 80 91 / 10 20 10 40 N Ft Lauderdale 81 91 80 91 / 10 20 10 40 Pembroke Pines 79 92 79 91 / 10 20 10 40 West Palm Beach 79 92 79 91 / 10 30 10 40 Boca Raton 81 91 79 91 / 10 20 10 40 Naples 78 93 77 93 / 30 30 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Beaches/Marine...SPM Tuesday Night through Monday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 23, 7:09 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 709 AM EDT Mon Aug 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 232315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 709 AM EDT Mon Aug 23 2021 ...A Strong Storm or Two Possible Interior & Gulf Coast... ...Moderate Risk of Rip Currents East Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms are possible, mainly over interior South Florida and the Gulf Coast region this evening. The primary threat is lightning, gusty winds, small hail, and brief heavy rainfall. Hail: Small hail may be possible in the strongest storms this afternoon across the Lake Okeechobee Region. Wind: Strong to near severe wind gusts will be possible with the strongest storms across the Gulf Coast and Lake Okeechobee Region. Rip Currents: A moderate rip current risk exists for the east coast Beaches. Waterspouts: A few waterspouts are possible over the South Florida coastal waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms, heat indices in the lower to mid 100s, and rip currents along the Atlantic coast are the main hazards through the upcoming workweek. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 23, 4:53 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Miami FL
453 PM EDT Mon Aug 23 2021
FLZ063-066-067-070-232145-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
453 PM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northern Collier,
Hendry and Glades Counties through 545 PM EDT...
At 452 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Venus to near Moore Haven to near Montura.
Movement was northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Buckhead Ridge, Montura,
Palmdale, Hendry Correctional, Port La Belle, Brighton Seminole
Reservation, Devils Garden, Ortona, Indian Prairie Canal Mouth, Lake
Hicpochee, Keri and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2721 8094 2714 8087 2717 8085 2714 8081
2700 8087 2693 8100 2689 8100 2688 8091
2680 8083 2672 8083 2675 8089 2642 8088
2626 8121 2667 8143 2700 8156 2703 8151
2703 8127 2712 8127 2712 8117 2721 8117
TIME...MOT...LOC 2052Z 214DEG 11KT 2702 8133 2681 8115 2661 8107
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/BNBSpecial weather statement, Aug 23, 5:09 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
509 PM EDT Mon Aug 23 2021
FLZ070-075-232200-
Inland Collier County FL-Mainland Monroe FL-
509 PM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 600 PM EDT...
At 509 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Big Cypress National Preserve to 12 miles
northwest of Loop Road Ee Center. Movement was north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Loop Road Ee Center, Big Cypress National Preserve and Dade-Collier
Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2624 8122 2571 8122 2572 8089 2624 8089
TIME...MOT...LOC 2109Z 165DEG 11KT 2599 8111 2586 8112
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/BNBSpecial weather statement, Aug 23, 5:29 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Miami FL
529 PM EDT Mon Aug 23 2021
FLZ063-066-067-232215-
Hendry FL-Inland Palm Beach County FL-Glades FL-
529 PM EDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of eastern Hendry, west
central Palm Beach and eastern Glades Counties through 615 PM EDT...
At 528 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Lakeport to 9 miles northwest of Rotenberger
Wildlife Refuge. Movement was northeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Moore Haven, Lakeport, Buckhead
Ridge, Lake Harbor, Montura, Okeelanta, Brighton Seminole
Reservation, Devils Garden, Belle Glade Camp, Indian Prairie Canal
Mouth, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2717 8085 2715 8083 2710 8082 2706 8085
2700 8087 2695 8100 2689 8100 2688 8091
2679 8082 2687 8075 2655 8065 2633 8107
2668 8119 2721 8117 2721 8094
TIME...MOT...LOC 2128Z 222DEG 18KT 2695 8111 2652 8092
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/BNBLocal storm report, Aug 23, 6:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 1 NE PAHOKEE 26.83N 80.65W
08/23/2021 M40 MPH PALM BEACH FL PUBLIC
PHOKE PAHOKEE HS MESONET REPORTED A WIND
GUST OF 40MPH AT 5:48PM AS A STRONG
THUNDERSTORM PASSED THROUGH THE AREA.
STATION ELEVATION IS 13 FEET.
&&
HADILocal storm report, Aug 23, 6:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
607 PM EDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 9 SW BIG CYPRESS SEMINO 26.19N 81.07W
08/23/2021 M49 MPH COLLIER FL MESONET
HONEYMOON RAWS MESONET STATION HMRF1
REPORTED A 49 MPH WIND GUST AT 5:45 PM.
&&
RAGSpecial weather statement, Aug 23, 6:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
634 PM EDT Mon Aug 23 2021
FLZ067-232315-
Inland Palm Beach County FL-
634 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 715 PM EDT...
At 633 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Rotenberger Wildlife Refuge, or 18 miles
south of South Bay, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holey Land Wildlife Refuge. Rotenberger Wildlife Refuge, and
Highway 27 in Southwest Palm Beach County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2634 8087 2651 8086 2655 8059 2634 8054
TIME...MOT...LOC 2233Z 270DEG 6KT 2642 8079
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:02 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 23, 3:30 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 23, 3:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Aug 23, 3:51 PM EDT | Areal Flood Advisory | MFL | Collier | 114 min |
| Aug 23, 4:03 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 23, 4:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Aug 23, 4:53 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 52 min |
| Aug 23, 5:09 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 23, 5:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 23, 5:29 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Aug 23, 7:52 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.